English  |  正體中文  |  简体中文  |  Items with full text/Total items : 52343/87441 (60%)
Visitors : 9113611      Online Users : 271
RC Version 7.0 © Powered By DSPACE, MIT. Enhanced by NTU Library & TKU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://tkuir.lib.tku.edu.tw:8080/dspace/handle/987654321/99148

    Title: Consistent Estimation of the Fixed Effects Stochastic Frontier Model
    Authors: Chen, Yi-Yi;Peter Schmidt;Wang, Hung-Jen
    Contributors: 淡江大學經濟學系
    Keywords: Stochastic frontier;Fixed effects;Panel data
    Date: 2014-08-01
    Issue Date: 2014-10-15 14:28:53 (UTC+8)
    Publisher: Amsterdam: Elsevier BV * North-Holland
    Abstract: In this paper we consider a fixed-effects stochastic frontier model. That is, we have panel data, fixed individual (firm) effects, and the usual stochastic frontier analysis (SFA) composed error.

    Maximum likelihood estimation (MLE) of this model has been considered by Greene, 2005a and Greene, 2005b. It is subject to the “incidental parameters problem”, that is, to possible inconsistency due to the number of parameters growing with the number of firms. In the linear regression model with normal errors, it is known that the MLE of the regression coefficients is consistent, and the inconsistency due to the incidental parameters problem applies only to the error variance. Greene’s simulations suggest that the same is true in the fixed effects SFA model.

    In this paper we take a somewhat different approach. We consider MLE based only on the joint density of the deviations from means. In the linear regression model with normal errors, this estimator is the same as the full MLE for the regression coefficients, but it yields a consistent estimator of the error variance. For the SFA model, the MLE based on the deviations from means is not the same as the full MLE, and it has the advantage of not being subject to the incidental parameters problem.

    The derivation of the joint density of the deviations from means is made possible by results in the statistical literature on the closed skew normal family of distributions. These results may be of independent interest to researchers in this area.

    Simulations indicate that our within MLE estimator performs quite well in finite samples.

    We also present an empirical example.
    Relation: Journal of Econometrics 181(2), pp.65–76
    DOI: 10.1016/j.jeconom.2013.05.009
    Appears in Collections:[經濟學系暨研究所] 期刊論文

    Files in This Item:

    File SizeFormat

    All items in 機構典藏 are protected by copyright, with all rights reserved.

    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library & TKU Library IR teams. Copyright ©   - Feedback